MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AUXILIARY WATER TUBE

AIZU OLYMPUS CO., LTD. AUXILIARY WATER TUBE
Model Number MAJ-855
Medical Device Problem Codes Device Reprocessing Problem (1091); Problem with Removal of Enzymatic Cleaner (1213); Failure to Clean Adequately (4048)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus, the auxiliary water tube was mistakenly used in combination with a flushing pump in an undisinfected and unsterilized state at the facility in an endoscopy case.It was reported that the facility had two water tubes, one was used for inspection and the other was used for reprocessing.The facility mistakenly used the water tube for reprocessing during a case and as a result, the patient may have ingested endofresh which remained in the water tube pipeline.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.A clinical assessment was conducted on this case and it was found that this event did not meet the requirements of a serious injury (si) due to no health hazards being reported and no additional procedures/intervention being planned or needed.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide corrected and additional information based on further review.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to provide additional information obtained through follow-up (b)(4).The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely that the suggested event occurred since the user mistakenly was aware of the maj-855 for reprocessing as the maj-855 for a procedure.However, the root cause of the suggested event could not be specified.The event can be prevented by following the instructions for use which state: ¿chapter 9 reprocessing¿ describes the following warning."failure to properly clean and high-level disinfect or sterilize endoscopic equipment after each examination can compromise patient safety.To minimize the risk of transmitting diseases from one patient to another, after each examination this instrument must undergo thorough manual cleaning followed by high-level disinfection or sterilization." olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer confirmed the procedure was a diagnostic upper gastrointestinal routine examination.No delay in the procedure in which the subject device was used and the intended procedure was completed.It was realized at the end of the procedure that a non-sterile/disinfected pipeline was used.The patient has no past medical history.The device was inspected prior to use.No hospitalization due to outpatient.No hospitalizations due to events.The patient's current condition is no problem and no problem with exposure of the detergent.No medical intervention (i.E.Treatment outside the scope of the procedure) required as a result of the exposure to the detergent.The patient cannot confirm the material and the customer has the safety data sheet.

Brand Name
AUXILIARY WATER TUBE
Common Device Name
AUXILIARY WATER TUBE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17733319
Report Number9610595-2023-13227
Device Sequence Number18080192
Product Code FDS
UDI-Device Identifier04953170071508
UDI-Public04953170071508
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-855
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/14/2023
09/25/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date09/18/2023
10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-H290Z (B)(6).; OFP-2.
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexMale
Patient Weight62 KG
Patient EthnicityNon Hispanic
Patient RaceAsian